Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 1, 1997, 10:26 PM CDT for Dewey County, Woodward County, Oklahoma. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 1, 1997, 10:26 PM CDT (03:26 UTC)
- Expired
- May 1, 1997, 11:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Dewey County, OK, Woodward County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 1, 10:30 PM CDT | Hail 1 | Woodward, OK | |
| May 1, 10:45 PM CDT | Hail 0.75 | Woodward, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 6:45 PM CDT | Tornado Watch | SPC | 4 hr |
| May 1, 10:15 PM CDT | Tornado Watch | SPC | 6 hr |
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 020330 RRA
SVROKC
OKC003-043-047-053-093-151-153-020430-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1026 PM CDT THU MAY 01 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A SEVERE
THUNDERSTORM WARNING EFFECTIVE UNTIL 1130 PM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN NORTHWESTERN OKLAHOMA
ALFALFA...DEWEY...WESTERN GARFIELD...GRANT...MAJOR...
SOUTHEASTERN WOODS AND SOUTHEASTERN WOODWARD
INCLUDING THE FOLLOWING LOCATIONS
AMES...BRECKINRIDGE...CAMARGO...CARMEN...CARRIER...CHEROKEE
...CHESTER...CLEO SPRINGS...ENID...FAIRVIEW...GOLTRY...
HELENA...HILLSDALE...JEFFERSON...JET...LAHOMA...LEEDEY...
MEDFORD...MENO...MUTUAL...NASH...POND CREEK...RENFROW...
RINGWOOD...SEILING...TALOGA...VICI...WAKITA AND WAUKOMIS
AT 1026 PM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM NEAR WAKITA TO CARMEN TO VICI. ANOTHER
SEVERE STORM WAS LOCATED NEAR MENO. THE STORMS WERE MOVING EAST
SOUTHEAST AT 30 MPH.
THESE STORMS LIKELY CONTAINS HAIL UP TO THE SIZE OF QUARTERS AND
WIND GUSTS TO 60 MPH. VERY HEAVY RAIN AND FREQUENT LIGHTNING
ALSO ACCOMPANY THESE STORMS. SEEK SHELTER INDOORS...AWAY FROM
WINDOWS...AND AVOID USING ELECTRICAL APPLIANCES.
SCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 9:20 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, May 1, 9:20 PM CDT, 1 hour 6 minutes before
FPUS3 KOKC 020220 AFDOKC AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT THU MAY 1 1997 LOCAL RADARS INDICATE DEVELOPING LINE OF CONVECTION FROM SOUTH CENTRAL KS TO NORTHEAST TX PANHANDLE....WITH ISOLATED SUPERCELL ALONG CUSTER/WASHITA COUNTY LINE. ADAS-ARPS OUTPUT INDICATES BEST INSTABILITY ACROSS OKLAHOMA/TEXAS PANHANDLE BORDER...INTO SOUTHWEST KS. MINIMAL INSTABILITY INDICATED ACRS CENTRAL AND SOUTHEAST OKLAHOMA...BUT SOME DESTABILIZATION WILL OCCUR...AS BETTER LOW LEVEL MOISTURE IS ADVECTED TO THE REGION BY STRONG LOW LVL JET...AND AS SHORT WAVE ENERGY APPROACHES FROM THE WEST. HAVE LET THE WIND ADVISORY IN THE NORTHWESTERN ZONES EXPIRE. .OKC... OK...CAUTION ON AREA LAKES ZNS 004>053. TX...CAUTION ON AREA LAKES ZNS 083>090. CB
In the hours before
Local storm report, May 1, 9:32 PM CDT, 54 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 835 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 817 PM LAVERNE OK 1.50 INCH HAIL 05/01/97 HARPER MCCLURE
Local storm report, May 1, 9:33 PM CDT, 53 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 600 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 540 PM MADGE OK 1.75 INCH HAIL 05/01/97 HARMON BZ
Local storm report, May 1, 9:35 PM CDT, 51 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 815 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 721 PM 9 E HOBART OK 0.88 INCH HAIL 05/01/97 KIOWA 747 PM 2 W ROSSTON OK 0.75 INCH HAIL 05/01/97 HARPER 748 PM 5 S CARNEGIE OK 0.75 INCH HAIL 05/01/97 CADDO 753 PM CARNEGIE OK 0.75 INCH HAIL 05/01/97 CADDO 755 PM 2 N LAVERNE OK 0.75 INCH HAIL 05/01/97 HARPER 800 PM SAYRE OK 1.00 INCH HAIL 05/01/97 BECKHAM MCCLURE
Local storm report, May 1, 9:42 PM CDT, 44 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 720 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 530 PM 6 NW MANGUM OK 0.88 INCH HAIL 05/01/97 GREER 545 PM 4 W WILLOW OK 1.00 INCH HAIL 05/01/97 GREER 708 PM HOBART OK 0.88 INCH HAIL 05/01/97 KIOWA 711 PM HOBART OK 1.00 INCH HAIL 05/01/97 KIOWA MCCLURE
Local storm report, May 1, 9:45 PM CDT, 41 minutes before
LOCAL STORM REPORT...CORRECTED FOR FORMAT NATIONAL WEATHER SERVICE NORMAN OK 700 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 610 PM 2 SW DURHAM OK 0.75 INCH HAIL 05/01/97 ROGER MILLS 625 PM GRANITE OK 0.88 INCH HAIL 05/01/97 GREER 639 PM 3 W LONE WOLF OK 1.00 INCH HAIL 05/01/97 KIOWA 647 PM 3 W LONE WOLF OK 0.88 INCH HAIL 05/01/97 KIOWA
Local storm report, May 1, 10:20 PM CDT, 6 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE NORMAN OK 1020 PM CDT THU MAY 1 1997 TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 928 PM 13 N MOORELAND OK 0.75 INCH HAIL 05/01/97 WOODWARD 907 PM 8 N GAGE OK 1.00 INCH HAIL 05/01/97 ELLIS 835 PM MAY OK 0.88 INCH HAIL 05/01/97 HARPER 853 PM FORT SUPPLY OK 0.88 INCH HAIL 05/01/97 WOODWARD 845 PM 4 N CATESBY OK 0.75 INCH HAIL 05/01/97 ELLIS 910 PM 5 N GAGE OK 1.75 INCH HAIL 05/01/97 ELLIS 910 PM 10 N WOODWARD OK 1.00 INCH HAIL 05/01/97 WOODWARD 850 PM 15 NW FREEDOM OK 0.88 INCH HAIL 05/01/97 WOODS 830 PM 5 SW ELK CITY OK 0.88 INCH HAIL 05/01/97 BECKHAM 935 PM 4 S WEATHERFORD OK 0.88 INCH HAIL 05/01/97 CUSTER 843 PM 6 W BURNS FLAT OK 0.75 INCH HAIL 05/01/97 WASHITA 832 PM 4 SW ELK CITY OK BARN DAMAGED 05/01/97 WASHITA 840 PM CANUTE OK 1.00 INCH HAIL 05/01/97 WASHITA 910 PM BESSIE OK 58 MPH WIND GUST 05/01/97 WASHITA MEASURED AT MESONET SITE 935 PM SHATTUCK OK 0.75 INCH HAIL 05/01/97 ELLIS 942 PM 7 NW WOODWARD OK 1.00 INCH HAIL 05/01/97 WOODWARD 956 PM BURLINGTON OK 0.88 INCH HAIL 05/01/97 ALFALFA MCCLURE
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 58 min |
| May 1, 7:35 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 55 min |
| May 1, 7:49 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 41 min |
| May 1, 8:20 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 55 min |
| May 1, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 60 min |
| May 1, 8:58 PM CDT | Tornado Warning | OUN | Washita | 47 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 55 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 55 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer | 40 min |
| May 1, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 40 min |
| May 1, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 61 min |
| May 1, 10:10 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 35 min |
| May 1, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major, Woods | 64 min |
| May 1, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 45 min |
| May 1, 10:46 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| May 1, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 47 min |
| May 1, 11:28 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 47 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| May 2, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 42 min |
| May 2, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Payne | 65 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data.